MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES

EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES
Model Number 20000ISA
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is captured by edwards lifesciences under complaint #: (b)(4).The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.Device evaluated by mfr: not returned.
 
Event or Problem Description
Edwards received notification for a pascal in mitral position where air bubbles were introduced into atrium from steerable catheter when first advancing the implant handle.Despite a field trainer double flushing the steerable catheter there were potential air bubbles introduced into the la when the physician first advanced the implant catheter.P10 was prepped by the clinical trainer and the steerable catheter was flushed with 2 full syringes of heparinized saline.Air bubbles were introduced into the la when the implant handle was advanced by the physician for the first time.Dr.Latib was concerned, but there was no harm to the patient and no adverse events.The volume of air ejected from the steerable catheter was greater than what is typically seen during a pascal procedure.Mr severity at baseline was severe 4+ and mr severity post op was severe 4+.
 
Additional Manufacturer Narrative
Following sections were updated/added/corrected: b4, d4, g3, g6, h2, h4, h6 and h10.The complaint for air bubbles introduced during procedure and/or observed on imaging was confirmed with other empirical evidence via report of the event by an edwards clinical specialist.The complaint was confirmed, however a dhr review of the lot in question revealed no related non-conformances.No imaging or product was returned, so device defects could not be confirmed.Representative units were used for additional testing to evaluate potential mechanisms for air to escape from the is (implant system).The results of the testing showed that in certain scenarios, air introduced into the sc (steerable catheter) can remain seated into the shaft before being pushed out by advancing the ic (implant catheter).Potential root causes for how air enters the sc may include: - improper de-airing technique that leaves air in the sc or ic shafts.- leaks in the system that draw in air prior to device insertion into the patient.- air remaining in pressure monitoring lines that gets pushed into the implant.System upon connection to the sc handle flushport.However, a true root cause is unable to be determined.

Brand Name
EDWARDS PASCAL PRECISION
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key16464194
Report Number2015691-2023-11185
Device Sequence Number12374402
Product Code NKM
UDI-Device Identifier00690103216943
UDI-Public(01)00690103216943(17)231104
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P220003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2023
Device Model Number20000ISA
Device Catalogue Number20000ISA
Device Lot Number10248288
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer04/12/2023
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date04/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown